MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of the injection (implant/event date), follow-up date, and patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a post-market clinical follow-up (pmcf) study.The hospital's protocol for execution of the retrospective data collection/review, approved by their investigation review board (irb), stated the study sponsor (cytophil, inc.) is not to receive any patient personal identification information.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device status was reported as unknown and therefore could not be evaluated.It can be reasonably concluded any portion of the syringe not used for the injection procedure was discarded per standard medical practice once the injection was complete and is therefore not available for return.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) complaints where the patient reported similar outcomes post-injection.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome or if it was an underlying condition.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful in office transoral injection of renú voice lateral to the vocal process and deep into the thyroarytenoid muscle of the right vocal fold for dysphagia and dysphonia using a renú transoral needle.No procedural complications or superficial injection were noted.During a follow-up appointment forty-two (42) days post-injection, voice quality was noted as "very dysphonic." the right vocal fold was reported as "plumped", "stiff", and "immobile" with no superficial injection noted.The left vocal fold is reported as having full abduction/adduction with smooth vocal fold edge and no atrophy/bowing.The patient reported the "injection did not help him and possibly made his voice worse." the physician also reported voice quality and ability to increase voice volume have decreased.The patient's right vocal fold immobility was reported to not be a result of the injection but also has not resolved.The patient's right vocal fold was previously injected with voice gel.The patient's voice has not improved and continued to deteriorate.The patient's voice is currently very dysphonic.((b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10308260
Report Number3007225376-2020-00009
Device Sequence Number811465
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Y708-00045(17)191206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2019
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberY708-00045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight67